Given thyroxine after miscarriage. Got pregnant. Test showed low TSH level. Any harm to baby?
User rating for this question
Hi, I am a 31 year old female. I had a miscarriage in Nov due to unknown reasons. Since then got my thyroid tests done in march and TSH was at 7.7 mu/l with normal T4 range. I was put on 25 mcg XXXXXXX thyroxine on 4th march. I am currently 5 weeks pregnant and got my TSH test done at 4.3 mu/l. T4 results are still impending. I cant see my dr. until next week. I am worried if this wait may harm my baby. Please advice if I should up the current dosage or wait.
Posted Sat, 11 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 5 hours later
Yes the guidelines do recommend an increase in your thyroid dose during pregnancy. Evidence suggests that thyroid hormone dose should be increased by upto 30% or more by 4-5 weeks of gestation. So in general endocrinologists advise women of child bearing age to start taking an additional thyroid pill ( levothyroxine ) on each of the weekend days ( so that means , one pill daily , 2 on Saturday and 2 on Sunday ) the moment they find out they are pregnant. This can be done till an appointment with the doctor is made. Typically blood testing for thyroid function are then ordered by the doctor ( TSH, free T4) after about 4 weeks of dose change to ensure adequate replacement with levothyroxine. TSH targets are trimester specific but in general a TSH of less than 2.5 should be aimed for in the first trimester and upto 3 in the remainder of the pregnancy. These are broad guidelines and a thyroid expert is best trained to handle this. TSH and 'adjusted free T4' is typically checked within 30-40 days of first dose change till targets achieved and thereafter every 4-6 weeks. For more information please peruse this web link WWW.WWWW.WW
Follow-up: Given thyroxine after miscarriage. Got pregnant. Test showed low TSH level. Any harm to baby? 28 minutes later
Thanks a ton Dr. SO do you reckon that I start additional 2 doses /week with immediate effect? This would have no harmful side effect on me or the baby?
Thanks in advance.
Thanks in advance.
Answered by Dr. Shehzad Topiwala 1 hour later
Generally speaking this is the recommendation. In this litigious country ie USA, i am not comfortable giving you categorical answers on an online platform. Your best bet is to call your doctors office
People also viewed
- Negative test after miscarriage but still feel pregnant
- Drugs/medication for enlarged goiter
- What is daphne contraceptives
- Low potassium after miscarriage
- Drugs/medication for hormonal , medical illness
- Drugs/medication for calcium deficiency
- Getting pregnant after miscarriage
- What does it mean when sugar makes your heart beat really fast
- Drugs/medication for benign thyroid disorders
- What does it mean when you have a pink pimple on your ball sac
- Elisa test after miscarriage
- What causes dry skin on mons pubis
- Drugs/medication for acute adrenal insufficiency
- Pregnant again after miscarriage
- While drinking alcohol it feels as if my heart is exploding